Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 10, 2011, 6:13 PM CDT for Cass County, Morgan County, Scott County, Illinois. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 10, 2011, 7:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:23 PM CDT | HAIL 1.25 | Winchester, IL | HAIL HAPPENED WITH WINDS UP TO 55 MILES PER HOUR |
| Jun 10, 6:25 PM CDT | TSTM WND DMG | Winchester, IL | TREES AND LARGE TREE LIMBS DOWN AND NINE LARGE POWER POLES SNAPPED...NO POWER IN WINCHESTER |
| Jun 10, 6:42 PM CDT | HAIL 1 | 1 W Lynnville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
810
WWUS83 KILX 102313
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT FRI JUN 10 2011
ILZ047>050-110030-
CASS-MENARD-MORGAN-SCOTT-
613 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN...SCOTT AND WESTERN
MENARD COUNTIES UNTIL 730 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALSEY...OR 6 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...
WINCHESTER...
EXETER...
MURRAYVILLE...
WOODSON...
CHAPIN...
OTHER LOCATIONS AFFECTED INCLUDE...GLASGOW...RIGGSTON...MERRITT...
LYNNVILLE...SOUTH JACKSONVILLE AND CONCORD.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3973 9063 3982 9058 3988 9059 3992 9054
3999 9052 4003 8999 3975 9000 3953 8994
3951 9011 3952 9058 3954 9058 3969 9065
3972 9065
TIME...MOT...LOC 2314Z 219DEG 22KT 3957 9049
$$
SHIMONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:08 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 10, 3:08 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT FRI JUN 10 2011 .DISCUSSION... ISSUED 308 PM CDT FRI JUN 10 2011 MODELS FAIRLY CONSISTENT AND LOOK SIMILAR IN THE OVERALL UPPER LEVEL PATTERN AND GENERAL SURFACE FEATURES. MODELS DIFFER AND HAVE TROUBLES HANDLING THE DETAILS OF WHEN AND WHERE THE PCPN WILL OCCUR...ESPECIALLY IN THE SHORT TERM OF TONIGHT. LONGER TERM MODELS CONTINUE TO SHOW AN UNSETTLED PATTERN THROUGH NEXT WEEK BRINGING CHANCES OF STORMS MOST OF THE TIME. MAIN CONCERNS ARE CHANCES OF PCPN TONIGHT AND THEN AGAIN NEXT WEEK. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT BOUNDARY HAS BECOME ACTIVE IN SOUTHEAST ILLINOIS WHERE BEST CONVERGENCE AND CAPE IS LOCATED AT. NORTHERN AREAS OF CWA ARE CAPPED BUT LARGE AREA OF PCPN SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN IOWA AND PARTS OF NORTHERN MISSOURI WILL CONTINUE TO MOVE ENE INTO THE NORTHERN THIRD OF ILLINOIS THIS EVENING. AS THIS SYSTEM CONTINUES TO MOVE EAST...SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA TONIGHT AND INTO THE OVERNIGHT HOURS. THE STORMS IN THE SOUTHEAST WILL CONTINUE AS WELL WITH LOCALLY HEAVY RAINFALL POSSIBLE DUE TO THE SLOW MOVEMENT. THEN BRIEF HIGH PRSS WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY BEFORE THE CHANCES OF PCPN RETURNS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THE FRONT THAT PUSHES THROUGH THE AREA THIS AFTERNOON WILL MOVE SOUTH OF THE CWA BUT THEN MOVE BACK NORTH INTO MISSOURI AT THE END OF THE WEEKEND. THIS WILL BE THE FOCUS OF MORE SHOWERS AND STORMS FOR THE END OF THE WEEKEND AND INTO NEXT WEEK. THE CHANCES OF STORMS WILL BE CONFINED TO THE WESTERN PARTS OF THE CWA AS NOCTURNAL CONVECTION WILL BE THE LIKELY MODE THROUGH THE PERIOD. TEMPS SHOULD BE ON THE COOLER SIDE...BELOW NORMAL...DUE TO PCPN AND CLOUD COVER. LONG TERM...TUESDAY THROUGH FRIDAY THE FRONT WILL REMAIN JUST TO THE WEST OF THE CWA AT THE BEGINNING OF THE PERIOD...BUT SLOWLY INCH EASTWARD DURING THE PERIOD. THIS WILL INCREASE CHANCES OF PCPN EASTWARD. THERE WILL BE PERIODS OF DRY WEATHER BUT WITH RIDGE TO THE EAST AND CONTINUED SOUTHWEST FLOW ALOFT...AND FRONTAL SYSTEM TO THE WEST OR OVER THE CWA...PCPN WILL CONTINUE. FINALLY A LOW PRSS AREA DEVELOPS PUSHES THE FRONT NORTH THROUGH THE AREA AS A WARM FRONT...FOLLOWED BY A COLD FRONT WED AND WED NIGHT. CHANCES OF PCPN WILL CONTINUE WITH THIS SYSTEM PASSAGE. ANOTHER HI PRSS AREA WILL MOVE IN LATER IN THE WEEK AND BRING DRY WEATHER FOR THUR THROUGH FRIDAY. TEMPS WILL RETURN TO NORMAL THROUGH THE PERIOD. AUTEN && .AVIATION... ISSUED 1234 PM CDT FRI JUN 10 2011 MID-LEVEL CLOUD DECK WILL PERSIST ACROSS CENTRAL ILLINOIS INTO THE EARLY AFTERNOON. CURRENT SATELLITE IMAGERY SHOWS CU FIELD DEVELOPING SOUTH OF THE TERMINALS FROM NEAR PARIS W/SW TO SAINT LOUIS. AS THE DAY PROGRESSES...CU WILL DEVELOP FURTHER NORTH AS THE ATMOSPHERE STEADILY DESTABILIZES. DIFFICULT TO PINPOINT EXACT TIMING/LOCATION OF CONVECTION LATER TODAY...AS STORMS WILL FIRE ALONG MESOSCALE BOUNDARIES. MOST FAVORABLE TIME FOR STORMS WILL BE AFTER 21Z. HAVE INCLUDED A VCTS GROUP AT THE TAF SITES AFTER THAT TIME...AND WILL WAIT UNTIL CONVECTIVE TRENDS BECOME CLEARER BEFORE ATTEMPTING TO FURTHER CLARIFY TIMING AT INDIVIDUAL TERMINALS. MAIN PUSH OF STORMS WILL BE LATE THIS AFTERNOON AND EVENING...WITH PRECIP SHIFTING E/SE OF THE AREA OVERNIGHT. AS WINDS SWITCH TO NW AFTER MIDNIGHT...LOWER CEILINGS OF AROUND 1500FT CURRENTLY OVER IOWA WILL SPILL SOUTHEASTWARD INTO CENTRAL ILLINOIS. LOW CLOUDS WILL THEN PERSIST THROUGH 18Z...BEFORE SKIES CLEAR FROM WEST TO EAST SATURDAY AFTERNOON. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 3:22 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT FRI JUN 10 2011 ILZ027>031-036>038-040>043-047>051-111100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 322 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A COLD FRONT SINKS SOUTHWARD THROUGH CENTRAL ILLINOIS. A FEW OF THE STORMS COULD BECOME SEVERE DURING THE EVENING...PRODUCING SMALL HAIL..GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY LATE TONIGHT. FLOODING ON THE ILLINOIS RIVER WILL CONTINUE FROM PEORIA DOWNSTREAM THROUGH THE WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODIC THUNDERSTORM CHANCES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM. ILZ044>046-052>057-061-111100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 322 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A COLD FRONT SINKS SOUTHWARD THROUGH CENTRAL ILLINOIS. A FEW OF THE STORMS COULD BECOME SEVERE DURING THE EVENING...PRODUCING SMALL HAIL..GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODIC THUNDERSTORM CHANCES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM. ILZ062-063-066>068-071>073-111100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 322 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE DURING THE EVENING...PRODUCING SMALL HAIL..GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY LATE TONIGHT. FLOODING ON THE WABASH RIVER WILL CONTINUE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODIC THUNDERSTORM CHANCES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. BARNES
In the hours before
Local storm report, Jun 10, 3:02 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 E BIRDS 38.84N 87.63W
06/10/2011 M0.88 INCH LAWRENCE IL CO-OP OBSERVER
PEA TO NICKEL-SIZED HAIL
&&
25Local storm report, Jun 10, 3:37 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 N EDGEWOOD 38.94N 88.66W
06/10/2011 E0.75 INCH EFFINGHAM IL MESONET
&&
25Local storm report, Jun 10, 3:49 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL EDGEWOOD 38.92N 88.66W
06/10/2011 E0.88 INCH EFFINGHAM IL PUBLIC
NICKEL-SIZED HAIL COVERING THE GROUND
&&
25Local storm report, Jun 10, 3:50 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL MASON 38.95N 88.63W
06/10/2011 M0.75 INCH EFFINGHAM IL EMERGENCY MNGR
0257 PM HAIL 2 E BIRDS 38.84N 87.63W
06/10/2011 M0.88 INCH LAWRENCE IL CO-OP OBSERVER
PEA TO NICKEL-SIZED HAIL
0330 PM HAIL 1 N EDGEWOOD 38.94N 88.66W
06/10/2011 E0.75 INCH EFFINGHAM IL MESONET
0332 PM HAIL EDGEWOOD 38.92N 88.66W
06/10/2011 E0.88 INCH EFFINGHAM IL PUBLIC
NICKEL-SIZED HAIL COVERING THE GROUND
&&
25Local storm report, Jun 10, 4:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 2 S IOLA 38.81N 88.63W
06/10/2011 CLAY IL EMERGENCY MNGR
CREEKS OUT OF THEIR BANKS AND FIELDS FLOODED
0440 PM FLASH FLOOD 1 N OSKALOOSA 38.76N 88.65W
06/10/2011 CLAY IL EMERGENCY MNGR
ROADS FLOODED
&&
25Special weather statement, Jun 10, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT FRI JUN 10 2011
ILZ047>050-110030-
CASS-MENARD-MORGAN-SCOTT-
613 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN...SCOTT AND WESTERN
MENARD COUNTIES UNTIL 730 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALSEY...OR 6 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...
WINCHESTER...
EXETER...
MURRAYVILLE...
WOODSON...
CHAPIN...
OTHER LOCATIONS AFFECTED INCLUDE...GLASGOW...RIGGSTON...MERRITT...
LYNNVILLE...SOUTH JACKSONVILLE AND CONCORD.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3973 9063 3982 9058 3988 9059 3992 9054
3999 9052 4003 8999 3975 9000 3953 8994
3951 9011 3952 9058 3954 9058 3969 9065
3972 9065
TIME...MOT...LOC 2314Z 219DEG 22KT 3957 9049
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:51 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 5 days |
| Jun 10, 2:29 PM CDT | Special Weather Statement | ILX | Jasper | 61 min |
| Jun 10, 3:26 PM CDT | Flash Flood Warning | ILX | Clay | 6 hr |
| Jun 10, 3:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 53 min |
| Jun 10, 5:42 PM CDT | Areal Flood Advisory | ILX | Effingham | 6 hr |
| Jun 10, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 55 min |
| Jun 10, 6:38 PM CDT | Tornado Warning | ILX | Schuyler | 67 min |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.